MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE® TAPERED CERTAIN® PREVAIL® IMPLANT 5/4 X 15MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE® TAPERED CERTAIN® PREVAIL® IMPLANT 5/4 X 15MM; DENTAL IMPLANT
Model Number XIITP5415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Inflammation (1932); No Code Available (3191)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).Weight unknown / not provided.Summary investigation.
 
Event or Problem Description
It was reported that the pt came in for post-op and his gums were inflamed.Gave peridex rinse but a month later came in to have implant removed.Site was grafted upon removal.Pt was struck in the face at work on (b)(6) 2019 causing #22 to become loose.Patient suffered bone loss.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).One osseotite® tapered certain® prevail® implant 5/4 x 15mm (xiitp5415) was returned for investigation.Visual inspection of the as returned product identified signs of use, dried bone and no apparent malfunction.Functional testing to recreate the reported events could not be performed due to the nature of the device & events.The reported device was measured and was verified to match drawing specifications.Patient attribute reported on the product experience report (per) was smoker.Additionally, the customer reported the patient had abscess and inflammation; however, those conditions are a symptom of the reported events and will not be individually investigated.The reported device was located on tooth # 22 and was used for approximately 2 months.The customer did not provide any pictures or x-rays.A device history review was performed and no related deviations or nonconformances were noted.Complaint history review was performed for the reported lot number (2018052471) for similar events and one other relative complaint was identified.Sterilization record for the implant was reviewed and verified to have passed all sterilization activities with no issues or non-conformities identified.Complainant reported that the pt came in for post-op and his gums were inflamed.Doctor gave peridex rinse but a month later came in to have implant removed.Patient was also reported to have been struck in the face at work so the implant to become loose.Patient suffered from bone loss and had implant removed and will return for replacement after 3-6 months.Site was grafted with implant removal.The product was returned and the reported complaint could not be verified as the device did not malfunction, pictures or x-rays were not provided and medical events are non-verifiable events.A definitive root cause for this complaint could not be determined.The following sections have been updated: b4: date of this report.G4: date received by manufacturer.G7: type of report, follow-up number.H2: follow up type.H3: device evaluated by manufacturer: change ¿no' to 'yes'.H6: method code 10.H10: additional narrative.The following sections have been corrected: h3: device evaluated by manufacturer: if other, specify - summary investigation.H6: patient code 3191.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE® TAPERED CERTAIN® PREVAIL® IMPLANT 5/4 X 15MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9503898
Report Number0001038806-2019-01669
Device Sequence Number13973048
Product Code DZE
UDI-Device Identifier00844868022183
UDI-Public(01)00844868022183(17)230608(10)2018052471(241)XIITP5415
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K130949
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/08/2023
Device Model NumberXIITP5415
Device Catalogue NumberXIITP5415
Device Lot Number2018052471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR